×

zbMATH — the first resource for mathematics

Soliton in gravitating gas: Hoag’s object. (English) Zbl 1177.85037
Theor. Math. Phys. 146, No. 1, 85-94 (2006); translation from Teor. Mat. Fiz. 146, No. 1, 103-114 (2006).
Summary: We explore the possibility of creating of solitons in gravitating gas. We show that the virial arguments do not create an obstacle to the existence of localized static solutions. The simplest toroidal soliton of gravitating gas could explain the peculiar galaxy named Hoag’s Object.
MSC:
85A15 Galactic and stellar structure
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] I. Antoniou and G. P. Pronko, Theor. Math. Phys., 141, 1670 (2004); hep-th/0106119 (2001). · Zbl 1178.76389 · doi:10.1023/B:TAMP.0000049761.77390.e4
[2] B. Semelin, N. Sanchez, and H. J. De Vega, Phys. Rev. D, 63, 084005 (2001). · doi:10.1103/PhysRevD.63.084005
[3] V. D. Shafranov, ”Equilibrium of plasma in a magnetic field [in Russian],” in: Questions in Plasma Theory, Issue 2 (M. A. Leontovich, ed.), Gosatomizdat, Moscow (1963), p. 92; English transl. in: Reviews of Plasma Physics (M. A. Leontovich, ed.), Vol. 2, Consultants Bureau, New York (1966), p. 103.
[4] L. D. Faddeev, L. Freyhult, A. J. Niemi, and P. Rajan, J. Phys. A, 35, L133 (2002). · Zbl 1031.76061 · doi:10.1088/0305-4470/35/11/101
[5] L. D. Landau and E. M. Lifshitz, Mechanics [in Russian] (Vol. 1 in Course of Theoretical Physics), Nauka, Moscow (1968); English transl., Pergamon, Oxford (1976). · Zbl 0146.22405
[6] O. A. Ladyzhenskaya, Mathematical Questions in the Dynamics of a Viscous Incompressible Fluid [in Russian], Nauka, Moscow (1970); English transl.: The Mathematical Theory of Viscous Incompressible Flow (Math. Appl., Vol. 2., 2nd English ed.), Gordon and Breach, New York (1969).
[7] L. D. Faddeev and A. J. Niemi, ”Toroidal configurations as stable solitons,” hep-th/9705176 (1997).
[8] L. D. Faddeev and A. J. Niemi, Phys. Rev. Lett., 85, 3416 (2000); physics/0003083 (2000). · doi:10.1103/PhysRevLett.85.3416
[9] A. F. Vakulenko and L. V. Kapitanskii, Dokl. Akad. Nauk SSSR, 248, 810 (1979).
[10] A. Clebsh, J. Reine Angew. Math., 56, 1 (1859). · ERAM 056.1468cj · doi:10.1515/crll.1859.56.1
[11] S. Deser, R. Jackiw, and A. P. Polychronakos, Phys. Lett. A, 279, 151 (2001); physics/0006056 (2000). · Zbl 0972.81198 · doi:10.1016/S0375-9601(00)00851-3
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.